Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 27, 2021, 5:44 AM EDT for Catoosa County, Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 5:44 AM EDT (09:44 UTC)
- Expired
- Mar 27, 2021, 6:00 AM EDT
- In force
- 16 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112
WWUS82 KFFC 270944
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
544 AM EDT Sat Mar 27 2021
GAZ001>003-271000-
Catoosa GA-Walker GA-Dade GA-
544 AM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 600 AM
EDT...
At 544 AM EDT...a strong thunderstorm was over Morganville, or near
Trenton...moving northeast at 35 mph.
HAZARD...up to penny sized hail and heavy rain.
IMPACT...Minor damage to exposed surfaces is possible. Heavy rain
may cause temporary street flooding especially in poor
drainage areas.
Some locations in the path of this storm include
Trenton, Fort Oglethorpe, Rossville, Lookout Mountain, Lakeview,
Graysville, Wildwood, Fairview, Chattanooga Valley, New England,
Morganville, Hooker and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3483 8547 3495 8554 3499 8548 3499 8510
TIME...MOT...LOC 0944Z 246DEG 28KT 3492 8543
HAIL...0.75IN
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 27, 4:18 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 27, 4:18 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 418 AM EDT Sat Mar 27 2021 .SHORT TERM /Today through Sunday/... There are currently patchy reports of dense fog mainly over central GA. In case the dense fog becomes more widespread...a Dense Fog Advisory may be needed. The surface warm front currently just south of Atlanta should continue to lift to the GA/TN border today. This should keep the best chance for showers and a few thunderstorms over the northern half of the forecast area today and tonight. Warm advection and an enhanced mid level jet support a few strong to severe storms across a portion of north GA this afternoon. Currently the far northwest corner is in a slight risk of severe. The warm front drifting north of the area could give us a brief break with lower pops overnight. However by early morning...the approach of a cold front will increase the chances across the northwest. Pops increase during the day Sunday into the likely or higher category as the surface front drifts into north and central GA. There could be a few severe storms over the north half of the forecast area on Sunday. Temperatures will be warm again today...but should be cooler across much of the area on Sunday. 41 .LONG TERM /Sunday Night through Friday/... Models in good agreement showing drier/cooler air briefly sliding into the area Sunday night into Monday behind Sunday's system. Southern stream energy along the TX/LA coast will translate east late Monday into Tuesday. This will increase moisture and chances for generally light precip. As this wave departs Tuesday, a more pronounced southwesterly flow aloft will quickly develop ahead of next upr trough that will send a fairly sharp cold front across the area late Wednesday and Wednesday night. H85 winds 30-40kts coupled with the upr lvl support along the front could support a few stronger storms with this system, but widespread / significant severe weather is not expected. Much cooler and drier air will finally return to the area as high pressure builds across the region for Thursday and Friday. DJN.83 && AVIATION... 06Z Update... Ceilings lowering to IFR/MVFR through 12z. Some LIFR ceilings and visibility expected mainly KMCN and KCSG. Isolated showers possible overnight. Ceilings and visibility improving after 13z. Enough of a chance of precipitation to include VCSH and prob30 TSRA in afternoon with greatest chances north. Light and variable to calm winds becoming southwest 8 to 11 kts after 14z. //ATL Confidence...06Z Update... Medium on ceilings and visibility and overall precip coverage. High on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 81 63 78 47 / 40 30 70 20 Atlanta 80 64 75 47 / 30 30 70 20 Blairsville 73 59 69 39 / 70 70 90 20 Cartersville 79 61 74 42 / 50 40 90 20 Columbus 83 63 81 51 / 10 5 70 30 Gainesville 77 62 74 45 / 50 40 80 20 Macon 85 62 84 52 / 10 5 50 40 Rome 80 62 73 44 / 60 60 90 20 Peachtree City 81 62 76 46 / 30 20 70 30 Vidalia 89 66 87 58 / 10 5 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....DJN.83 AVIATION...41
Hazardous weather outlook, Mar 27, 4:36 AM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 436 AM EDT Sat Mar 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 436 AM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Today and Tonight... Patchy dense fog across parts of central Georgia will exist through about mid morning. Visibilities will be reduced to less than 1/2 mile at times. A few thunderstorms are possible through this evening along and ahead of a warm front, mainly across far north Georgia. Locally heavy rain, gusty winds, and small hail will be the main storm threats. A strong to severe storm is possible across far north Georgia through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A broken line of showers and scattered thunderstorms is expected to move southeast across the area Sunday, mainly during the afternoon and evening. Locally heavy rain could briefly elevate the flood risk for creeks and streams, especially those that have seen heavy rain already this past week. A few storms could become strong to briefly severe with damaging winds being the main threat. Additional chances for thunderstorms exist Wednesday and Wednesday night as another cold front pushes across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. DJN
In the hours before
Special weather statement, Mar 27, 5:22 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 AM EDT Sat Mar 27 2021
GAZ001-270945-
Dade GA-
522 AM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 545 AM EDT...
At 521 AM EDT...a strong thunderstorm was over Higdon, or near
Trenton...moving northeast at 35 mph.
HAZARD...up to penny sized hail and heavy rain.
IMPACT...Minor damage to exposed surfaces is possible. Heavy rain
may cause temporary street flooding especially in poor
drainage areas.
Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8538 3494 8539 3490 8542 3485 8544
3477 8557 3497 8560 3498 8559
TIME...MOT...LOC 0921Z 242DEG 30KT 3485 8562
HAIL...0.75INSpecial weather statement, Mar 27, 5:44 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 AM EDT Sat Mar 27 2021
GAZ001>003-271000-
Catoosa GA-Walker GA-Dade GA-
544 AM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 600 AM
EDT...
At 544 AM EDT...a strong thunderstorm was over Morganville, or near
Trenton...moving northeast at 35 mph.
HAZARD...up to penny sized hail and heavy rain.
IMPACT...Minor damage to exposed surfaces is possible. Heavy rain
may cause temporary street flooding especially in poor
drainage areas.
Some locations in the path of this storm include
Trenton, Fort Oglethorpe, Rossville, Lookout Mountain, Lakeview,
Graysville, Wildwood, Fairview, Chattanooga Valley, New England,
Morganville, Hooker and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3483 8547 3495 8554 3499 8548 3499 8510
TIME...MOT...LOC 0944Z 246DEG 28KT 3492 8543
HAIL...0.75INThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:28 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 21 days |
| Mar 27, 5:22 AM EDT | Special Weather Statement | FFC | Dade | 23 min |
| Mar 27, 9:50 AM EDT | River Flood Warning | FFC | Floyd | 10 days |
| Mar 27, 5:38 PM EDT | Special Weather Statement | FFC | Madison | 37 min |
| Mar 27, 6:03 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 42 min |
| Mar 27, 6:36 PM EDT | Special Weather Statement | FFC | Wilkes | 39 min |
| Mar 27, 7:24 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 36 min |
| Mar 27, 7:53 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 37 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.